Can I take hair vitamins with Isotretinoin?
Doctor Answers 1
Vitamins that may worsen acne
What a great question! Isotretinoin is actually a form of vitamin A, and taking extra supplementation of this while on therapy could actually worsen side effects and lead to vitamin A toxicity. B vitamins, particularly vitamin B6 and B12, can actually cause acne when taken in mega doses. The daily recommended doses of vitamin B6 (pyridoxine) and vitamin B12 (cyanocobalamin) are 1.3 mg and 2.4 mcg, respectively, for non-pregnant/non-lactating adult females. You are taking slightly above the recommended daily dose, but well under the mega doses reported in the literature as contributing to acne. Make sure your physician is aware of all vitamins and supplements that you take while on therapy.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.